MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OCEAN DRAIN; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION OCEAN DRAIN; BOTTLE, COLLECTION, VACUUM
Model Number 2002-300
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon the completion of the investigation into this event.
 
Event or Problem Description
Nurse found that there is a 1.7cm break line on the suction control stopcock before reaching the patient.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Corrected d.10 and g.4.
 
Additional Manufacturer Narrative
Additional information in d.10.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The details provided indicate that the stopcock was cracked on the patient line and was noticed prior to use.Upon inspecting the returned ocean drain the crack in the stopcock was confirmed.There were no other signs of damage to the drain.The body of the drain and the tube set pouch appeared to be in good condition.The crack on the stopcock was only on one side of the stopcock.The length of the crack was approximately 1.5cm in length.There were no other obvious signs of damage.The crack in the stopcock would be an obvious defect for the person handling the subassembly during manufacturing.A review of the device history records was conducted.There were no abnormalities during the build of the product and there were no non conformances during the manufacture of the product.A review of the bill of materials indicates that there were two separate lots of suction line stopcocks used in this build of ocean chest drains.A review of the incoming inspections for both lot numbers was conducted.Both lots were reviewed and there were no non-conformances noted during this inspection.To ensure the returned ocean drain with the cracked stopcock performed properly the drain was prepped per the instructions for use and a vacuum applied of approximately -109 cmh20 with the cracked stopcock in the closed position.No bubbling was seen in the suction control chamber as expected.As the stopcock was slowly opened a gentle bubbling began and increased as the stopcock valve position was increased.This is considered proper operation.Summary/conclusion: the stopcock was able to be adjusted until gentile bubbling in the suction chamber occurred.The stopcock could be opened further to create aggressive bubbling, demonstrating that there was no leak through the crack, or that any leak was not significant enough to affect the use of the chest drain that concluded that the crack in the stopcock was not significant enough to effect the use of the chest drain.

Brand Name
OCEAN DRAIN
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9432731
Report Number3011175548-2019-01217
Device Sequence Number2654692
Product Code KDQ
UDI-Device Identifier00650862100105
UDI-Public00650862100105
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2021
Device Model Number2002-300
Device Catalogue Number2002-300
Device Lot Number426306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/23/2020
01/23/2020
03/06/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/20/2020
02/20/2020
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1